Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 13, NWS Green Bay, WI

February 5, 2015

NWS Green Bay, WI issued this small craft advisory at Feb 5, 2015, 3:24 AM CST. It took effect at Feb 5, 2015, 3:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2015, 3:24 AM CST (09:24 UTC)
In effect from
Feb 5, 2015, 3:00 PM CST
Expired
Feb 6, 2015, 3:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WHUS73 KGRB 050924
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
324 AM CST THU FEB 5 2015

...SOUTHWEST WINDS TO INCREASE THIS AFTERNOON...

.HIGH PRESSURE IS EXPECTED TO MOVE TOWARD THE OHIO RIVER VALLEY
AND COMBINE WITH LOW PRESSURE MOVING ACROSS ONTARIO...TO BRING
GUSTY SOUTHWEST WINDS TO THE REGION THIS AFTERNOON. THESE GUSTY
SOUTHWEST WINDS WILL CONTINUE THIS EVENING BEFORE VEERING TO THE
WEST AND DIMINISHING AFTER MIDNIGHT.

LMZ541>543-051730-
/O.NEW.KGRB.SC.Y.0013.150205T2100Z-150206T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
324 AM CST THU FEB 5 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST FRIDAY. 

* WINDS...INCREASING SOUTHWEST WINDS AT 15 TO 25 KNOTS BY MID-
  AFTERNOON. WINDS WILL VEER WEST THIS EVENING AND DIMINISH AFTER
  MIDNIGHT. 

* WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD
  OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
3 follow-up statements
576 
WHUS73 KGRB 051619
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST THU FEB 5 2015

...SOUTHWEST WINDS TO INCREASE...

.HIGH PRESSURE IS EXPECTED TO MOVE TOWARD THE OHIO RIVER VALLEY
AND COMBINE WITH LOW PRESSURE MOVING ACROSS ONTARIO...TO BRING
GUSTY SOUTHWEST WINDS TO THE REGION. THESE GUSTY SOUTHWEST WINDS
WILL CONTINUE THROUGH EARLY TONIGHT...BEFORE VEERING TO THE WEST
AND DIMINISHING AFTER MIDNIGHT.

LMZ541>543-060030-
/O.CON.KGRB.SC.Y.0013.150205T2100Z-150206T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1019 AM CST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM CST FRIDAY...

* WINDS...INCREASING SOUTHWEST WINDS AT 15 TO 25 KNOTS BY MID- 
  AFTERNOON. WINDS WILL VEER WEST THIS EVENING AND DIMINISH 
  AFTER MIDNIGHT. 

* WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD 
  OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
180 
WHUS73 KGRB 052135
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CST THU FEB 5 2015

...SOUTHWEST WINDS INCREASING...

.HIGH PRESSURE IS EXPECTED TO MOVE TOWARD THE OHIO RIVER VALLEY
WHILE LOW PRESSURE MOVING ACROSS ONTARIO WILL BRING GUSTY SOUTHWEST
WINDS TO THE REGION. THESE WINDS WILL CONTINUE THROUGH EARLY
TONIGHT...BEFORE VEERING TO THE WEST AND DIMINISHING AFTER
MIDNIGHT.

LMZ541>543-060545-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-150206T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
335 PM CST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WINDS...INCREASING SOUTHWEST WINDS AT 15 TO 25 KNOTS BY MID- 
  AFTERNOON. WINDS WILL VEER WEST THIS EVENING AND DIMINISH 
  AFTER MIDNIGHT. 

* WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD 
  OPEN WATER IN LARGELY ICE FREE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
442 
WHUS73 KGRB 060313
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
913 PM CST THU FEB 5 2015

...GUSTY SOUTHWEST WINDS TO DECREASE LATE TONIGHT...

.GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT BEFORE VEERING TO THE
WEST AND DIMINISHING AFTER MIDNIGHT.

LMZ541>543-060900-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-150206T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
913 PM CST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WINDS...SOUTHWEST WINDS AT 15 TO 25 KNOTS...VEERING WEST AND
  DIMINISHING AFTER MIDNIGHT.

* WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD
  OPEN WATER IN LARGELY ICE FREE AREAS. AS WINDS DIMINISH...WAVES
  WILL SUBSIDE TO 1 TO 3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 3:07 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 5, 3:07 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
307 AM CST THU FEB 5 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 307 AM CST THU FEB 5 2015

A RATHER QUIET 24 HOUR PERIOD COMING UP AS HI PRES TO DOMINATE THE
REGION...THUS TEMPS TO BE THE MAIN FCST CONCERN. THE ARRIVAL OF
PCPN CHCS ON FRI WL LEAD TO SNOW POTENTIAL...BUT AT THIS TIME...
ACCUMULATIONS APPEAR TO BE VERY MINOR.

THE 08Z MSAS SFC ANALYSIS INDICATED A LARGE AREA OF HI PRES
CENTERED OVER THE CNTRL PLAINS WITH A RDG EXTENDED N-NE INTO THE
WRN GREAT LAKES. OTHER THAN LAKE CLOUDS OVER PARTS OF UPR MI...
CLEAR SKIES PREVAIL OVER WI WITH RELATIVELY LIGHT WINDS. THIS HAS
ALLOWED TEMPS TO DROP BELOW ZERO ACROSS ALL OF NE WI WITH DOUBLE
DIGIT BELOW ZERO READINGS OVER NRN WI. FORTUNATELY...WINDS ARE
RATHER LIGHT...THUS MOST WIND CHILL READINGS ARE NOT AT ADVY
LEVELS.

THE NRN EXTENT OF THE SFC HI OVER THE GREAT LAKES WL GRADUALLY
SHIFT TO THE EAST TODAY...BRINGING AN INCREASING SW WIND AND
WARMER TEMPS ALOFT. UNFORTUNATELY...THE VERY COLD START TO THE DAY
AND A SLOWLY RETREATING COLD AIR MASS NEAR THE SFC WL ONLY ALLOW
FOR MAX TEMPS TO REACH THE LWR TO MID TEENS ACROSS THE FCST AREA.
WIND CHILL VALUES MAY NEVER GET ABOVE ZERO OVER PARTS OF NE WI AS
THE SW WINDS PICK UP. MOSTLY SUNNY SKIES ARE EXPECTED OVER MOST OF
THE AREA..ALTHO SOME MID/HI CLOUDS MAY BRUSH THE REGION THIS
AFTERNOON AS A WEAK SYSTEM PUSHES ACROSS ONTARIO.

A WEAK SFC TROF IS FCST TO MOVE THRU WI THIS EVENING AND SHIFT THE
WINDS MORE TO THE WEST. OTHERWISE...ANTICIPATE THICKER MID/HI
CLOUDS TO GRADUALLY OVERSPREAD THE REGION AS ISEN LIFT INCREASES
AHEAD OF A WEAK AREA OF LOW PRES PUSHING INTO THE NRN PLAINS. MIN
TEMPS FOR TNGT WL BE A LITTLE TRICKY DEPENDING ON HOW FAST THESE
CLOUDS ARRIVE. FOR NOW...HAVE TEMPS BOTTOMING OUT IN THE SINGLE
DIGITS ABOVE ZERO.

THIS WEAK SFC LOW IS PROGGED TO MOVE SE INTO THE MIDWEST ON FRI
WITH A CONTINUATION OF ISEN LIFT INTO WI THROUGHOUT THE DAY. MID-
LEVEL FORCING IS WEAK AND THERE IS NO JET HELP TO PROVIDE
ADDITIONAL LIFT. IN FACT...BOTH THE GEM AND ECMWF INDICATE ANY
PCPN TO ESSENTIALLY BEGIN DRYING UP OVER WI FRI AFTERNOON. BOTTOM
LINE IS THAT THIS WL BE NOTHING MORE THAN A NUISANCE SYSTEM WHICH
MAY BRING AROUND ONE-HALF INCH OF ACCUMULATION TO NRN WI AND
LITTLE IF ANY ACCUMULATION TO CNTRL/E-CNTRL WI. MAX TEMPS SHOULD
BE ABLE TO REBOUND CLOSE TO NORMAL LEVELS ON FRI WITH READINGS IN
THE LWR TO MID 20S OVER MOST OF THE FCST AREA.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 307 AM CST THU FEB 5 2015

ACTIVE LONG TERM WITH TIMING/LOCATION/AMOUNTS OF SNOW AND PRECIP
TYPE THIS WEEKEND THE MAIN FORECAST CONCERNS. NEAR OR BELOW NORMAL
HIGH TEMPS ARE EXPECTED CONTINUE THROUGH THE PERIOD...WITH LOWS
TEMPS RUNNING SLIGHTLY ABOVE NORMAL.

NORTHWEST FLOW WILL DOMINATE MUCH OF THE LONG TERM PERIOD...WITH A
STRONG BAROCLINIC ZONE SETTING OVER THE WESTERN GREAT LAKES.
CLIPPER SYSTEMS WILL RIDE WITHIN THE NORTHWEST FLOW NORTH OF THE
BAROCLINIC ZONE...BRINGING A CHANCES FOR ACCUMULATING SNOW TO THE
AREA. THE FIRST CHANCE WILL BE WITH A FAST MOVING WEAK SHORTWAVE
AND WEAK FRONTOGENETIC FORCING CROSSING NORTHERN WI. LIMITED
MOISTURE AND WEAK FORCING WILL LIMIT SNOW TOTALS UNDER AN INCH.

SET UP FOR ACCUMULATING SNOW LOOKS BETTER ON SATURDAY AND SATURDAY
NIGHT...AS A STRONGER SHORTWAVE MOVES FROM NORTHERN MN INTO
NORTHERN LOWER MI. 12Z AND 00Z MODELS HAVE FOCUSED THE HEAVIEST
SNOW BAND ACROSS FAR NORTHERN WI AND UPPER MICHIGAN...WHERE
STRONGER FRONTOGENETIC FORCING WILL SET UP NORTH OF THE BAROCLINIC
ZONE...ALONG WITH ADDITIONAL LIFT FROM THE RRQ OF A 130KT UPPER
JET. SNOW TOTALS STILL LOOK TO BE RIGHT AT LOW END ADVISORY
CRITERIA...WITH ABOUT 4 INCHES ALONG THE MI/WI BORDER. A LOCALLY
HIGHER NARROW BAND OF SNOW WILL BE POSSIBLE AS WELL...AS SEEN WITH
THE PAST FEW SYSTEMS OVER THE PLAINS/GREAT LAKES...BUT CURRENT
MODELS SHOW THIS THREAT STAYING IN UPPER MICHIGAN. THERE IS
STILL TIME FOR THIS SYSTEM TO CHANGE COURSE...AS CLIPPERS OFTEN
DO...WHICH WILL SHIFT THE STRONG FRONTOGENETIC BAND. WILL CONTINUE
TO HIGHLIGHT THE SNOW IN THE HWO.

ANOTHER PIECE OF SHORTWAVE ENERGY WILL PASS SOUTH OF THE AREA ON
SUNDAY AND SUNDAY NIGHT...WHICH WILL CONTINUE THE CHANCE FOR LIGHT
SNOW ACROSS THE AREA. MOISTURE ISSUES (MAINLY IN THE MID-LEVELS)
AND WEAK SYNOPTIC FORCING SHOULD LIMIT ACCUMULATIONS. SOME MINOR
LAKE EFFECT/ENHANCEMENT IS POSSIBLE OVER EASTERN WI. HOWEVER...
GROWING ICE ON THE LAKE...DELTA T VALUES UNDER 13 (850MB TEMPS
ONLY AROUND -10C)...WINDS VEERING FROM E TO N...AND LOW INVERSION
HEIGHTS SHOULD LIMIT ANY SIGNIFICANT ACTIVITY. DRY WEATHER IS
EXPECTED MONDAY AND MONDAY NIGHT AS HIGH PRESSURE SLIDES ACROSS
THE GREAT LAKES. MODELS SHOWING A POTENT SYSTEM PUSHING INTO GREAT
LAKES ON IN THE TUESDAY/WEDNESDAY TIME FRAME. A SIGNIFICANT BAND OF
SNOW SHOULD ACCOMPANY THIS SYSTEM...WITH ARCTIC AIR PUSHING IN
BEHIND THE SYSTEM. A LOT OF DETAILS TO IRON OUT WITH THIS
SYSTEM...INCLUDING THE TIMING OF THE MAIN SHORTWAVE DIVING SOUTH
FROM CANADA AND WHERE THE BAROCLINIC ZONE WILL BE...SO WILL
INCLUDE CHANCE POPS AT THIS POINT.

ADDED/KEPT THE CHANCE FOR FREEZING DRIZZLE FROM FRIDAY NIGHT
THROUGH SUNDAY (ESPECIALLY ACROSS CENTRAL WI) AS MODEL SOUNDINGS
CONTINUE TO SHOW SOME DRY AIR IN THE MID-LEVELS...LEADING TO
LIMITED ICE CRYSTALS IN THE CLOUDS. PRECIP TYPE WILL ALSO BECOME A
CONCERN NEAR THE BAROCLINIC ZONE...AS A LAYER OF ABOVE 0C TEMPS
WILL BE PRESENT. LUCKILY...MOST OF THE PRECIP THIS FAR SOUTH WILL
BE LIGHT...BUT A WINTRY MIX OF SLEET AND FREEZING RAIN IF
SUFFICIENT LIFT AND ICE CRYSTALS ARE PRESENT.

NOT MUCH SUNSHINE IS EXPECTED FROM SATURDAY INTO EARLY NEXT WEEK.
THIS WILL HELP KEEP LOW TEMPS FROM TANKING AT NIGHT AND NOT ALLOW
MUCH MIXING DURING THE DAY. HIGHS COULD TOUCH 30 DEGREES ACROSS
CENTRAL AND THE SOUTHERN FOX VALLEY ON SATURDAY AS THE WARMER AIR
MAKES A PUSH TOWARD THE AREA. IF THE BAROCLINIC ZONE SHIFTS ANY
FARTHER NORTH...TEMPS IN THE LOW/MID 30S WOULD BE POSSIBLE OVER
CENTRAL WI.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1139 PM CST WED FEB 4 2015

VFR WEATHER EXPECTED THROUGH THURSDAY NIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KALLAS
LONG TERM......BERSCH
AVIATION.......RDM
Hazardous weather outlook, Feb 4, 2:40 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST WED FEB 4 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
240 PM CST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO ARE EXPECTED ACROSS
NORTH-CENTRAL WISCONSIN THROUGH THE EVENING. WIND CHILLS ACROSS
THE REST OF THE AREA WILL DROP TO 10 BELOW TO 20 BELOW ZERO AT
TIMES OVERNIGHT. WIND CHILLS THIS LOW INDICATE EXPOSED SKIN CAN
SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A COUPLE ROUNDS OF ACCUMULATING SNOW ARE POSSIBLE THIS UPCOMING
WEEKEND. UP TO AN INCH OF SNOW IS EXPECTED OVER FAR NORTHERN
WISCONSIN FRIDAY AFTERNOON AND EVENING. A MORE POTENT SYSTEM IS
POSSIBLE SATURDAY THROUGH SUNDAY MORNING. THERE IS STILL MUCH
UNCERTAINTY WITH SNOWFALL AMOUNTS AND THE LOCATION OF THE HEAVIEST
SNOW...SO THOSE WITH WEEKEND TRAVEL PLANS SHOULD MONITOR THE
LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-052045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
240 PM CST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/MPC

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.